JOHN J. AMBRE, M.D., Ph.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: I found the letter of Heckerling and Bartow (1) both confusing and unconvincing. An earlier report (2) of three cases, cited by the authors, indicates that cyclobenzaprine overdose is associated with the "classic" signs of anticholinergic intoxication. These signs, in addition to dry skin and mucous membranes, include bowel and bladder atony, pupillary dilatation, fever, and tachycardia. Of these, the only sign shown by the patients was sinus tachycardia, which could also be readily explained by the physical exertion involved in "extreme patient combativeness" and resisting "restraint." The urine sample was reported to contain pyrilamine (also an
AMBRE JJ. Cyclobenzaprine Overdosage. Ann Intern Med. 1985;102:559–560. doi: https://doi.org/10.7326/0003-4819-102-4-559_3
Download citation file:
Published: Ann Intern Med. 1985;102(4):559-560.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use